MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW MUST COMBINED SETSCREW H4-T27 - (6X)

MEDACTA INTERNATIONAL SA PEDICLE SCREW MUST COMBINED SETSCREW H4-T27 - (6X)
Catalog Number 03.50.206
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: the visual inspection has been performed on: pedicle screw 7x50, ref.(b)(4), lot.1820673.Must combined set screw - (6x), ref.(b)(4), lot.1820486 (3 pcs).Must combined set screw - (4x), ref.(b)(4), lot.1820860 (4 pcs).The lot.1820673 has the pedicle head with a clear damaging of the thread, particularly on one side.All the pcs of the lot.1820486 have damaging of the thread.In particular, one screw, indicated in the picture with an arrow it's particularly damaged.The lot number is difficult to read due to the wearing but visible on the microscope.It's not possible to use any kind of temporary set screwdriver on it.All the pcs of the lot.1820860 have damaging of the thread.The root cause of the event is probably due to a cross-threading of the pedicle screw, lot 1820673, with the set screw, lot 1820486.This event has damaged the tulip thread and the set screw.All the damaging of the set screw occurred after this event is due to the damaged interface of the tulip.Batch review performed on 12 march 2019: lot 1820486: (b)(4) items manufactured and released on 15-jun-2018.Expiration date: 2023-05-23.No anomalies found related to the problem.To date, (b)(4) items of this lot have already been sold without any other similar event reported.The current case involved 3 pieces of this lot.Additional components involved: pedicle screw (b)(4) must combined set screw h4-t27 - (4x), ((b)(4)) lot 1820860: (b)(4) items manufactured and released on 15-jun-2018.Expiration date: 2023-05-23.No anomalies found related to the problem.To date, (b)(4) items of this lot have already been sold without any other similar event reported.The current case involved 4 pieces of this lot.Pedicle screw (b)(4) pedicle screw 7x50 ((b)(4)), lot 1820673: (b)(4) items manufactured and released on 17-may-2018.Expiration date: 2023-04-29.No anomalies found related to the problem.To date, (b)(4) items of this lot have already been sold without any other similar event reported.
 
Event or Problem Description
After implanting the pedicle screws, it was difficult to fix the rod on the left side.When the cage on l5-s1 was inserted, the surgeon tried to perform some compression force on the segment, at this time, when they tried to fix the combined set screw, 2 threads of 2 set screws have been broken.The surgery has been completed successfully using a new rod, deformed a little bit more and new set screws.

Brand Name
PEDICLE SCREW MUST COMBINED SETSCREW H4-T27 - (6X)
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8416467
Report Number3005180920-2019-00144
Device Sequence Number277760
Product Code NKB
UDI-Device Identifier07630040717069
UDI-Public07630040717069
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K171758
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2023
Device Catalogue Number03.50.206
Device Lot Number1820486
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2019
Initial Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;